Friday, July 2, 2010

Wide Awake

I hardly slept at all last night and even woke up early because of pounding joint pain. I feel shocking. I was meant to be going to a science fiction costume party tonight but I just don't feel well. Who needs a costume when you look like some freakish sleep deprived alien! Anyway, I was up late in the evening to begin with, trying to ease the pain of persistent aching joints with a steaming hot shower before heading to bed. That failed me. It hurts to do anything, it hurts to walk, touch things, open things and even lay down to go to sleep. I can't even find a comfortable sleeping position because of stupid pain.

It's now been ten days since my first dose of arava and so far it has done nothing for me. Absolutely nothing. I know it will take some time to work but I'm running out of patience. Cortisone injections would be really good right now. I can't even sleep properly now because the pain is getting worse and waking me up every couple of hours throughout the night. I'm already fatigued. I don't need sleep deprivation as well! The only thing this drug has done so far is give me side effects. Nausea is by far the worst of them. Emergency bucket is on standby!

Ok, so I may have been a little naughty the other day...I skipped a dose. I just wanted a break for a day without feeling like I wanted to vomit up my food everytime I ate. I must say that day was the best! I enjoyed every minute of it. I even consumed seven tacos for dinner that night (make the most of it while you can I say)! Every morning, before I swallow those tablets, I wrestle with the thoughts in my head. Do I really have to take it? Maybe I can just skip this dose too. I really don't feel like being sick today. I have to take it though, I have to. Do I really want to end up with permanent joint damage and mangled hands just because I couldn't tough out feeling tired and woosey?

As much as I hate the side effects right now, I know I have to take them. I at least have to give them a fair go for a few weeks and then hopefully the side effects will settle down and pain relief will kick in but I don't know if that's just me being busy with wishful thinking. My rheumatologist did want to start me on another drug as well but didn't want me to deal with starting two new meds at the same time, maybe I will need those ones too, I don't know. I just don't know anymore.

Sure enough, the nausea returned last night at 1 a.m of all times! Another restless night because of joint pain and side effects. Oh the joy.


Thanks for reading!

  Have a great weekend,

Emily Ruth


0 comments:

Awards. Proof that I'm awesome.

 

Blog Template by BloggerCandy.com